Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 112, NWS Wakefield, VA

July 5, 2012Northampton County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 5, 2012, 3:50 PM EDT for Northampton County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 3:50 PM EDT (19:50 UTC)
Expired
Jul 5, 2012, 4:30 PM EDT
In force
40 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Northampton County, NC

The radar

The Norfolk radar (KAKQ), 83 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:00 PM EDTTSTM WND DMGGarysburg, NCSEVERAL LARGE TREES DOWN IN GARYSBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1944 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS51 KAKQ 051950
SVRAKQ
NCC131-052030-
/O.NEW.KAKQ.SV.W.0112.120705T1950Z-120705T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  HALIFAX...AND MOVING SOUTHEAST AT LESS THAN 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MUD CASTLE...PLEASANT GROVE...JACKSON AND BOONES CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3627 7742 3629 7742 3632 7745 3630 7750
      3630 7756 3632 7758 3635 7759 3638 7755
      3640 7755 3644 7760 3651 7756 3640 7735
      3626 7740
TIME...MOT...LOC 1949Z 311DEG 9KT 3638 7755
WIND...HAIL 60MPH 1.00IN

$$

ALBRIGHT
1 follow-up statement
933 
WWUS51 KAKQ 052021
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT THU JUL 5 2012

NCC131-052030-
/O.CON.KAKQ.SV.W.0112.000000T0000Z-120705T2030Z/
NORTHAMPTON NC-
421 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
NORTHAMPTON COUNTY UNTIL 430 PM EDT...

AT 418 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR HALIFAX...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOONES CROSSROADS AND JACKSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3627 7742 3629 7742 3632 7745 3630 7750
      3630 7756 3632 7758 3635 7759 3638 7755
      3640 7755 3642 7756 3645 7744 3640 7735
      3626 7740
TIME...MOT...LOC 2022Z 325DEG 4KT 3635 7752
WIND...HAIL 60MPH 1.00IN

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:51 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 5, 2:51 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
251 PM EDT THU JUL 5 2012

.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEAST STATES THROUGH THE
WEEKEND...MAINTAINING ABOVE NORMAL TEMPERATURES. AN ACTIVE
NORTHWEST FLOW PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID
ATLANTIC WILL BRING THE POSSIBILITY OF LATE AFTERNOON AND EVENING
THUNDERSTORMS. A COLD FRONT DROPS THROUGH THE AREA EARLY NEXT
WEEK...BRINGING A BREAK FROM THE HEAT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN CONCERN FOR THIS AFTN WILL BE HOT TEMPERATURES AND
COINCIDING HEAT INDEX VALUES. W-NW SURFACE WINDS WILL BE ABLE TO
PUSH HOT SURFACE TEMPS ALL THE WAY TO THE SHORE...WITH HIGHS
AROUND 100 DEGREES THROUGHOUT THE FA THIS AFTN AND SLIGHTLY
COOLER TEMPS (MID-UPPER 90S) ALONG THE IMMEDIATE COAST. KNOWING
THAT WARMER AIR WILL BE ABLE TO REACH THE COAST TODAY...DEWPOINTS
WERE DETERMINED USING A BLEND OF MIXED LAYER DEWPOINTS AND MODEL
DATA. THIS WILL BUMP HEAT INDEX VALUES INTO THE 104-108 DEGREE
RANGE DURING PEAK HEATING THIS AFTN...AND THUS A HEAT ADVISORY IS
IN EFFECT ACROSS THE AREA THROUGH EARLY EVENING. RECORD
TEMPERATURES ARE POSSIBLE BY LATE AFTERNOON. PLEASE REFERENCE
CLIMATE SECTION BELOW FOR FURTHER DETAILS.

PLENTY OF INSTABILITY IS PRESENT THIS AFTN...DUE TO STRONG
DAYTIME HEATING AND STEEPENING LAPSE RATES IN THE LOW LEVELS. THE
COMBINATION OF THE HEAT/MODERATE TO STRNG INSTABILITY...LEE-SIDE
TROF AND SHORTWAVE ENERGY IN NW FLO ALOFT...WILL HELP TO FOCUS
THUNDERSTORM DEVELOPMENT ACROSS THE FA LATE THIS AFTN INTO THIS
EVENING. PWATS AT 05/0000Z WERE 100-150 PERCENT OF NORMAL
(1.20-1.80 INCHES) AND ARE EXPECTED TO INCREASE TOWARD 2.00 INCHES
DURING PEAK HEATING. ANY THUNDERSTORMS THAT DEVELOP WILL BE PULSE-
TYPE CONVECTION...DUE TO A WEAKLY SHEARED ENVIRONMENT AND WILL
ALSO BE CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL AND BRIEF
HEAVY RAINFALL. SPC HAS NOW PUT OUR EXTRM NW AND W CNTIES IN A
SLGT RISK FOR SVR TSTMS FOR THIS AFTN AND EVENG...SO ANY TSTMS
THAT DO DEVELOP OR MOVE INTO THESE AREAS COULD PRODUCE DAMAGING
WNDS AND/OR LARGE HAIL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
500 MB HEIGHTS ARE ON THE RISE FRIDAY BUT ONSHORE FLOW SHOULD HELP
TO MODERATE TEMPERATURES A BIT...ESPECIALLY CLOSER TO THE COAST.
HOWEVER THE EASTERN PIEDMONT AND LOCATIONS WEST OF I-95 SHOULD
SEE LITTLE RELIEF FROM THE HEAT. HEAT INDICES WILL ONCE AGAIN
REACH INTO THE LOW 100S INLAND AND INTO THE MID-UPPER 90S NEAR THE
IMMEDIATE COAST. HEAT ADVISORIES WILL LIKELY BE NEEDED...HOWEVER
SINCE AREAL COVERAGE OF HEAT INDEX VALUES AOA 105 DEGREES
CHANGES...WILL OPT TO ADDRESS HEAT HEADLINES ON A DAILY BASIS.

GENERALLY DRY CONDITIONS ARE EXPECTED FRIDAY AS BEST MOISTURE FOR
THUNDERSTORMS SHIFTS TO THE SOUTH. CANNOT RULE OUT THUNDERSTORMS
ALTOGETHER FOR FRIDAY AFTERNOON IN EXTREME SOUTHEAST VA AND
NORTHEAST NC...ESPECIALLY AS SLIGHTLY COOLER AND MORE MOIST
SEABREEZE BOUNDARIES COLLIDE WITH A HOTTER AND DRIER AIRMASS BACK
TO THE WEST.

SATURDAY WILL BE A REPEAT OF FRIDAY EXCEPT SURFACE WINDS SHIFT
BACK TO THE SOUTHWEST...CARRYING HOT TEMPS ALL THE WAY TO THE
COAST AGAIN. DRY CONDITIONS ARE ANTICIPATED ON SATURDAY WHICH IN
TURN WILL OPTIMIZE DAYTIME HEATING AND PUSH INLAND TEMPERATURES
WELL INTO THE LOW 100S...WITH UPPER 90S EXPECTED NEAR THE
IMMEDIATE COAST. HEAT INDICES ARE ANTICIPATED TO REACH 105 TO 109
DEGREES AREAWIDE DURING PEAK HEATING SATURDAY AFTERNOON.

LOWS WILL BE IN THE MID TO UPPER 70S FRIDAY NIGHT AND SATURDAY
NIGHT...PROVIDING LITTLE RELIEF FROM THE HEAT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WILL GO WITH A COMBINATION OF THE 12Z GFS AND ECMWF FOR THE EXTENDED
PERIOD. THE VRY HOT TEMPS WILL STICK ARND THRU SUN...BEFORE A FRNTL
BNDRY PUSHES DWN THRU THE AREA PROVIDING CHCS FOR SHOWERS AND TSTMS
AND CLSR TO NORMAL TEMPS FM SUN EVENG THRU WED. BEST CHCS FOR PCPN
ACRS THE ENTIRE AREA WILL LIKELY OCCUR FM SUN EVENG THRU MON
NGT...THEN SHIFT INTO SRN PORTIONS OF THE REGION FOR TUE THRU WED.
MIN TEMPS WILL MAINLY BE IN THE LWR TO MID 70S SUN AND MON
MORNGS...IN THE UPR 60S TO MID 70S TUE MORNG...AND IN THE UPR 60S TO
LWR 70S WED MORNG. MAX TEMPS WILL BE IN THE MID TO UPR 90S SUN...IN
THE UPR 80S TO LWR 90S MON...AND IN THE MID TO UPR 80S TUE AND WED.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MOSTLY VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. SCATTERED
TSTMS MAY DEVELOP LATER THU AFTN/EVENING AS SURFACE INSTABILITY
CONTINUES TO INCREASE. THERE MAY BE AN EXTENDED PERIOD OF PRECIP
LATE THU NIGHT AS A WEAK DISTURBANCE CONTINUES TO MOVE SOUTH
THROUGH OHIO.

UPPER LEVEL HIGH MOVES CLOSER TO THE FA CREATING HOT CONDITIONS WITH
MOSTLY CLEAR SKIES AND AN ISOLATED CHANCE FOR AFTN TSTM DEVELOPMENT
FRI. BETTER CHANCE FOR TSTMS SUNDAY INTO MONDAY AS COLD FRONT
DROPS SOUTHWARD INTO/THROUGH REGION.

&&

.MARINE...
BENIGN CONDITIONS ON THE BAY/COASTAL WATERS WILL PERSIST NEXT COUPLE
OF DAYS WITH WINDS GENERALLY AOB 15 KT...AND WAVES 1-2 FEET ON THE
BAY...SEAS LESS THAN 3 FEET. COUPLE OF WIND SHIFTS DROP SOUTHWARD
INTO REGION NEXT COUPLE OF DAYS...BUT ARE NOT EXPECTED TO POSE A
PROBLEM FROM A BOATING PERSPECTIVE. NEXT FRONT OF SIGNIFICANCE
WILL DROP SOUTHWARD THROUGH AREA LATE SUNDAY/MONDAY. LATEST GFS
INDICATES THAT WINDS INCREASE TO NEAR 20 KT FROM THE NE BEHIND
THIS FRONT...BUT WILL HOLD OFF ON INCREASING ABOVE 15 KT UNTIL
GUIDANCE COMES INTO BETTER AGREEMENT.

&&

.CLIMATE...
RECORD HIGHS FOR THU 7/5 THROUGH SAT 7/7

        THU JULY 5       FRI JULY 6       SAT JULY 7
     FORECAST/RECORD  FORECAST/RECORD  FORECAST/RECORD
     ---------------  ---------------  ---------------
RIC  101/ 101 (1990)  99/ 105 (1977)   102/ 104 (2010)
ORF   98/  98 (2010)  93/ 102 (1881)    99/  99 (1900)
SBY   98/ 100 (1999)  93/ 100 (1999)    99/ 100 (2010)
ECG   99/  99 (1999)  93/  98 (1999)    96/ 100 (2010)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ021>025.
     AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR MDZ021>025.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
     030>032-102.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
     060>100.
     AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR VAZ063-070-
     071-080>083.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...BMD/TMG
SHORT TERM...BMD
LONG TERM...TMG
AVIATION...DAP
MARINE...DAP/WRS
CLIMATE...
Hazardous weather outlook, Jul 5, 11:40 AM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1140 AM EDT THU JUL 5 2012

MDZ021>024-VAZ070-071-080>083-061545-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-CHESTERFIELD-HENRICO-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
1140 AM EDT THU JUL 5 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH
TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN
THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT
INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE
EARLY AFTERNOON THROUGH EARLY EVENING HOURS.

A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO
MONDAY AND PROVIDE A BREAK FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-VAZ072>079-084>100-061545-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1140 AM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH
TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN
THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT
INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE
EARLY AFTERNOON THROUGH EARLY EVENING HOURS.

A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO
MONDAY AND PROVIDE A BREAK FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-061545-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1140 AM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-061545-
MARYLAND BEACHES-
1140 AM EDT THU JUL 5 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH
TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN
THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT
INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE
EARLY AFTERNOON THROUGH EARLY EVENING HOURS.

A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO
MONDAY AND PROVIDE A BREAK FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-061545-
OUTER BANKS CURRITUCK-
1140 AM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH
TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN
THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT
INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE
EARLY AFTERNOON THROUGH EARLY EVENING HOURS.

A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO
MONDAY AND PROVIDE A BREAK FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>062-064>069-061545-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
1140 AM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH
TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN
THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT
INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE
EARLY AFTERNOON THROUGH EARLY EVENING HOURS.

A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO
MONDAY AND PROVIDE A BREAK FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

VAZ063-061545-
HANOVER-
1140 AM EDT THU JUL 5 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH
TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN
THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT
INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE
EARLY AFTERNOON THROUGH EARLY EVENING HOURS.

A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO
MONDAY AND PROVIDE A BREAK FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

TG

In the hours before

Special weather statement, Jul 5, 1:23 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
123 PM EDT THU JUL 5 2012

VAZ066-067-079-051745-
BRUNSWICK VA-LUNENBURG VA-NOTTOWAY VA-
123 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORM MOVING THROUGH NOTTOWAY COUNTY...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKSTONE...MOVING SOUTH AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR FORKLAND...AND...IRBY AT 130 PM
EDT.

EXPECT WIND GUSTS TO 35 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER
ON ROADWAYS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

LAT...LON 3688 7787 3688 7810 3711 7806 3710 7793

LBROWN
Special weather statement, Jul 5, 1:56 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
156 PM EDT THU JUL 5 2012

VAZ087-088-092-051845-
CITY OF FRANKLIN VA-GREENSVILLE VA-SUSSEX VA-
156 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORM MOVING INTO SUSSEX COUNTY...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF JARRATT...OR ABOUT 11 MILES
EAST OF PURDY...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR YALE AT 210 PM EDT...HILDA AT 215 PM EDT...GRAY AT 220
PM EDT...MASON AT 225 PM EDT...JOYNER AT 240 PM EDT...DREWRYVILLE AT
245 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3675 7704 3663 7756 3690 7755 3698 7734

DAP
Special weather statement, Jul 5, 2:33 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT THU JUL 5 2012

VAZ079-080-087-088-051930-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA-
233 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORM MOVING INTO BRUNSWICK AND GREENSVILLE
COUNTIES...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF PURDY...MOVING SOUTH AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR PLEASANT SHADE AT 250 PM EDT...
RADIUM...AND...BUFFORD CROSSROADS AT 255 PM EDT...DURAND AT 300 PM
EDT...EMPORIA RESERVOIR AT 305 PM EDT...ANTE AT 310 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3662 7756 3668 7790 3697 7789 3695 7755

DAP
Special weather statement, Jul 5, 3:17 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT THU JUL 5 2012

VAZ060-066-067-052015-
LUNENBURG-NOTTOWAY-PRINCE EDWARD-
317 PM EDT THU JUL 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PRINCE EDWARD...LUNENBURG
AND NOTTOWAY COUNTIES THROUGH 415 PM EDT...

AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GREEN BAY...OR ABOUT 9 MILES NORTH OF VICTORIA...MOVING SOUTHEAST AT
15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NUTBUSH...
RUBERMOUNT...THE FALLS...AND...VICTORIA...KENBRIDGE...AND...MURDOCKS.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3706 7796 3685 7828 3716 7844 3721 7826

ALBRIGHT
Special weather statement, Jul 5, 3:47 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT THU JUL 5 2012

VAZ088-092-093-052045-
CITY OF FRANKLIN-ISLE OF WIGHT-SUSSEX-
347 PM EDT THU JUL 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ISLE OF WIGHT...CITY OF
FRANKLIN...SUSSEX AND SOUTHAMPTON COUNTIES THROUGH 445 PM EDT...

AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SEBRELL...OR ABOUT 7 MILES NORTH OF COURTLAND...MOVING SOUTH AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SEDLEY...COURTLAND...
STORY.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3672 7687 3664 7712 3685 7727 3698 7710

ALBRIGHT
Special weather statement, Jul 5, 3:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT THU JUL 5 2012

VAZ065>067-079-052045-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-
350 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORM OVER LUNENBURG MOVING SOUTHEAST...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR VICTORIA...MOVING SOUTH AT 25 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR LUNENBURG AT 355 PM EDT...KENBRIDGE
AT 400 PM EDT...ORAL OAKS AT 405 PM EDT...LAFOON CORNER AT 410 PM
EDT...GARY AT 415 PM EDT...BACONS FORK AT 425 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3677 7792 3669 7827 3707 7838 3713 7820

JFOSTER

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.